MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS®, CLOSED MALE LUER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS®, CLOSED MALE LUER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2000S
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an accidental disconnection of a spinning spiros®, closed male luer from a primary plum set (ref 14007) during patient use.This event took place two weeks prior to the complaint was received and the problem was detected during the early morning, after the patient went to the bathroom and returned to their bed.At that moment, the patient called for nursing assistance because they felt wet.The nurse responded immediately and noticed that the disconnection.Upon questioning the patient, they reported not feeling any entanglement or traction from the device.The spiros connection was directly attached to a bifurcated extension # 3312 from icu medical, through which saline solution was being infused with a midline.There was no decompensation or harm to the patient, and no treatment or blood transfusion was required.It was also reported that the product was contaminated with blood and chemotherapy drugs.It was confirmed that there was no contact with chemotherapy since the line the spiros had disconnected from was a primary infusion line that was connected directly to the patient's vascular access.
 
Additional Manufacturer Narrative
The device is not available for investigation.However, a photograph was provided by the customer and evaluation of the photo is pending.
 
Additional Manufacturer Narrative
One photo was returned for investigation.The reported complaint of a leak could be confirmed from the photo provided.However, without the return of the sample a comprehensive review cannot be performed and a probable cause cannot be determined.A device history review could not be completed due to the unknown lot number.

Brand Name
SPINNING SPIROS®, CLOSED MALE LUER
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key23760604
Report Number9617594-2025-02277
Device Sequence Number18664852
Product Code ONB
UDI-Device Identifier00840619033903
UDI-Public(01)00840619033903
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED EXTENSION 3312, MFR ICU MEDICAL.; PRIMARY PLUM SET (REF 14007), LOT UNK, MFR ICU MED.; SALINE SOLUTION, MFR UNK.; UNSPECIFIED CHEMOTHERAPY DRUGS, MFR UNK.; UNSPECIFIED VASCULAR ACCESS DEVICE, MFR UNK.
Patient SexUnknown